Alert archive / California / Wind Advisories in 2017
Wind Advisory 19, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 18, 2017, 9:17 PM PDT for Imperial County, Riverside County, California; La Paz County, Arizona. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2017, 9:17 PM PDT (04:17 UTC)
- Expired
- May 19, 2017, 2:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 120 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 4.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4144 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120 WWUS75 KPSR 190417 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 917 PM MST Thu May 18 2017 AZZ530-CAZ569-570-190900- /O.NEW.KPSR.WI.Y.0019.170519T0417Z-170519T0900Z/ Parker Valley-Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 917 PM MST Thu May 18 2017 /917 PM PDT Thu May 18 2017/ ...WIND ADVISORY IN EFFECT UNTIL 2 AM MST /2 AM PDT/ FRIDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 2 AM MST /2 AM PDT/ Friday. * AFFECTED AREA...Lower Colorado River Valley and eastern portions of Riverside County. This includes the communities of Parker, Poston, Blythe and Ehrenberg. * TIMING...Now through Early Friday Morning. * WINDS...North 25 to 30 mph with gusts 40 to 45 mph. * IMPACTS...Elevated winds and strong gusts may create dangerous driving conditions for high profile vehicles east to west oriented roadways. Locally reduced visibilities due to blowing dust are also possible which will make travel difficult...especially at night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
1 follow-up statement
014 WWUS75 KPSR 190901 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 201 AM MST Fri May 19 2017 AZZ530-CAZ569-570-191015- /O.EXP.KPSR.WI.Y.0019.000000T0000Z-170519T0900Z/ Parker Valley-Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 201 AM MST Fri May 19 2017 /201 AM PDT Fri May 19 2017/ ...WIND ADVISORY WILL EXPIRE AT 2 AM MST /2 AM PDT/ EARLY THIS MORNING... The Wind Advisory issued earlier for the Colorado River Valley will expire at 2 am PDT. Gusty winds have decreased below advisory levels, however breezy north winds in the 10 to 20 mph range continue through the early morning hours. $$ HV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 18, 5:18 PM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 18, 5:18 PM PDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 518 PM MST Thu May 18 2017 .UPDATE...To Aviation Discussion... && .SYNOPSIS... Low pressure will exit the region tonight, although below normal temperatures will remain in place through Friday. A gradual warming trend is expected through early next week with lower desert temperatures climbing back into the triple digits. Weak low pressure will bring increasing clouds to the area by Wednesday but little in the way of rain chances or cooler temperatures. && .DISCUSSION... Slow moving low pressure stretching from Nevada to Colorado continues to move east this afternoon per water vapor imagery. Some fair-weather cu have developed across northern and eastern Arizona with some of the more congested cu actually producing light rain near the Arizona/Utah border. Across central Arizona and southeast California however, conditions remain quiet as strong dry advection continues to usher in low dewpoints along with below normal temperatures. Temps were generally in the lower 80s as of 20Z. The primary forecast concerns for the next week are centered on temperatures as the recent run of below normal readings is about to come to a halt. Below normal temperatures will persist once again on Friday although in the wake of the departing low, heights and thicknesses will quickly rise above climatological norms for mid May. 12Z NAEFS anomaly fields don't depict anything on the upper end of climatology, so I wouldn't expect record breaking temperatures by any stretch. However a return to triple digits seems like a virtual certainty by the time we reach early next week with NBM guidance clearly pointing toward lower 100's as early as Sunday and lingering into late next week. This is well in line with previous forecasts and previous model runs, thus I only made minor adjustments to the digital forecasts. Late next week, both the operational GFS and ECMWF, along with GEFS suggest a weak low off the Baja California coast will bring clouds and increased moisture to the area. Precip chances look slim to nil across the deserts although some of the higher terrain locations east of Phoenix could see a sprinkle/virga. Right now the best chances appear to be focused more in the White Mtns and into New Mexico but I elected to hang onto some low single digit PoPs in southern Gila County toward the middle/end of next week. Until then, skies will remain mostly sunny and precip free. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: West winds to continue for the terminals this evening and overnight. Daytime gustiness will cease with sunset until then gusts 20-25kts will be possible. Overnight, another trough and associated upper jet will pass overhead, generating strong off- surface winds. Hi-res models point to another marginal LLWS set- up for KPHX and possibly KSDL with winds through the sfc-2kft layer increasing with speed with height of 20-25kts. Only one of the more sensitive hi-res models is indicating any values near 30kts of speed shear and attm is the outlier. Off-surface winds to vary from northwest to northerly headings. Any limited CU fields will clear with sunset and overnight skies will be mostly clear with occasional passing high level clouds. Southeast California/Southwest Arizona including KIPL and KBLH: Some breeziness is anticipated at Blythe today although winds will gradually relax by early evening. Otherwise expect light winds at IPL with clear skies. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... Sunday through Thursday: A high pressure system is forecast to build over the region resulting in dry weather with a significant warming trend. Lower desert temperatures will range from 100 to 104 degrees. Minimum relative humidity will range from 5 to 10 percent each day with fair to good overnight recoveries expected. Winds will be breezy on Friday although winds will once again revert back to typical diurnal patterns this weekend into early next week. Some breeziness is possible again toward the middle of next week in advance of an approaching low near Baja California but it does not appear that critical thresholds will be reached. && .SPOTTER INFORMATION STATEMENT... Spotter reports should not be needed. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Leins AVIATION...Nolte/Leins FIRE WEATHER...Leins
Nearby
Wind Advisories in California, 2017Wind Advisories in Arizona, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.